Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Novolin 70/30 Overdose

If you happen to overdose on Novolin 70/30, symptoms may include dizziness, blurry vision, and extreme hunger. These symptoms are usually the result of low blood sugar, which may occur if you misjudge how much insulin is needed or inaccurately measure a dose. Not eating after taking a dose may result in overdose symptoms as well. Treatment will likely involve supportive care.

Can You Overdose on Novolin 70/30?

Novolin® 70/30 (NPH insulin/regular insulin) is non-prescription insulin medication. An overdose with Novolin 70/30 (or any other type of insulin) can be deadly. The specific effects of an overdose may vary, depending on a number of factors, including the Novolin 70/30 dosage, dietary or exercise changes, and whether the insulin was taken with any other medications or substances.
 

Symptoms of a Novolin 70/30 Overdose

An overdose of Novolin 70/30 can be caused by several factors, such as inaccurately measuring a dose or misjudging how much insulin is needed. Also, not eating after taking a dose of Novolin 70/30 may result in overdose symptoms, even if an appropriate dosage was taken.
 
A Novolin 70/30 overdose can cause low blood sugar levels (hypoglycemia), which can be dangerous. Some of the early symptoms of low blood sugar include:
 
  • Dizziness
  • Extreme hunger
  • Sweating and/or cold sweats
  • Shakiness
  • Blurry vision.
     
Later, more severe symptoms include:
 
  • Difficulty speaking
  • Changes in behavior, such as irritability
  • Confusion
  • Loss of coordination
  • Seizures
  • Loss of consciousness
  • Coma
  • Loss of life.
     
Anytime you suspect you have low blood sugar levels, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar and how to react, since you may be too confused due to low blood sugar to recognize the signs and respond adequately.
 
You will probably discover that you have your own unique set of low blood sugar symptoms. Ask your friends and relatives if they have noticed any low blood sugar signs (you might be surprised at your particular symptoms). Sometimes seemingly unrelated actions or behaviors, such as scratching your nose, might be signs of low blood sugar.
 
7 Signs of High Blood Sugar

Novolin 70/30 Insulin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.